South African Journal of Science
versión On-line ISSN 1996-7489
versión impresa ISSN 0038-2353
PEERALLY, Abed. A law of time dilation proportionality in Keplerian orbits. S. Afr. j. sci. [online]. 2008, vol.104, n.5-6, pp.221-224. ISSN 1996-7489.
We examine the Lorentz factor and the Schwarzschild solution in relation to the estimation and verification of time dilation in particular from Global Positioning System data. As a result, we detect the possible occurrence of a proportionality between the time dilation effects of special and general relativity in free-fall motion in Keplerian orbits. This observation is then proved mathematically. The results show that gravitational time dilation during free fall in Keplerian orbits must be exactly double that caused in special relativity due to linear velocity. We propose that a law be enunciated in view of the proof provided, and of the experimental and technological verification of time dilation effects during the past six to seven decades. The importance of this finding as a universal phenomenon and in the further development of stable clocks and satellite technology is highlighted.